Alert archive / South Dakota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 82, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 20, 2019, 7:41 AM CDT for 5 counties in South Dakota; 5 counties in Minnesota. It was in force for 49 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2019, 7:41 AM CDT (12:41 UTC)
- Expired
- Jul 20, 2019, 8:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Lincoln County, MN, Lyon County, MN, Murray County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Lake County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 66 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:54 AM CDT | TSTM WND GST 73 | 3 Se Montrose, SD | SDDOT RWIS SITE. |
| Jul 20, 7:57 AM CDT | TSTM WND GST 70 | Flandreau, SD | ESTIMATED 60-70 MPH. |
| Jul 20, 7:59 AM CDT | TSTM WND GST 70 | 10 Ssw Aurora, SD | SDDOT RWIS SITE. |
| Jul 20, 7:59 AM CDT | TSTM WND GST 74 | 3 W Dell Rapids, SD | SDDOT RWIS SITE. |
| Jul 20, 8:07 AM CDT | TSTM WND GST 58 | 3 Nnw Sioux Falls, SD | ASOS STATION KFSD JOE FOSS FIELD. |
| Jul 20, 8:07 AM CDT | TSTM WND GST 58 | 3 Nnw Sioux Falls, SD | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 3 NNW SIOUX FALLS. ASOS STATION KFSD JOE FOSS FIELD. |
| Jul 20, 8:12 AM CDT | TSTM WND GST 71 | 1 Nnw Pipestone, MN | PIPESTONE RAWS STATION. TIME ESTIMATED FROM RADAR. |
| Jul 20, 8:16 AM CDT | TSTM WND GST 66 | 3 Nnw Sioux Falls, SD | ASOS STATION KFSD SIOUX FALLS AIRPORT. |
| Jul 20, 8:20 AM CDT | TSTM WND DMG | 3 E Sioux Falls, SD | WIND SPLIT A LARGE MAPLE TREE. |
| Jul 20, 8:35 AM CDT | TSTM WND GST 61 | 1 Wsw Beaver Creek, MN | MESONET STATION MN006 BEAVER CREEK I-90 MILE POST 4. |
| Jul 20, 8:39 AM CDT | NON-TSTM WND GST 61 | 3 W Dell Rapids, SD | SDDOT RWIS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 5:51 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
792
WUUS53 KFSD 201241
SVRFSD
MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.NEW.KFSD.SV.W.0082.190720T1241Z-190720T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
741 AM CDT Sat Jul 20 2019
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Lyon County in southwestern Minnesota...
Rock County in southwestern Minnesota...
Lincoln County in southwestern Minnesota...
Pipestone County in southwestern Minnesota...
Western Murray County in southwestern Minnesota...
Moody County in east central South Dakota...
Eastern Lake County in east central South Dakota...
Minnehaha County in southeastern South Dakota...
Southeastern McCook County in southeastern South Dakota...
Brookings County in east central South Dakota...
* Until 830 AM CDT.
* At 740 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Estelline to near Wentworth to
near Bridgewater, moving east at 65 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
White around 745 AM CDT.
Lake Vermillion State Recreation Area and Colman around 750 AM
CDT.
Flandreau, Hendricks, Humboldt, Egan and Trent around 755 AM CDT.
Wall Lake around 800 AM CDT.
Hartford, Ivanhoe and Arco around 805 AM CDT.
Sioux Falls, Pipestone and Pipestone National Monument around 810
AM CDT.
Minneota, Holland and Trosky around 815 AM CDT.
Brandon, Edgerton, Ghent, Woodstock, Rowena and Camden State Park
around 820 AM CDT.
Other locations impacted by these severe thunderstorms include Ihlen,
Hatfield, Bushnell and Lynd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4399 9593 4350 9635 4351 9758 4404 9706
4454 9688 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1240Z 274DEG 58KT 4451 9677 4404 9696 4356 9743
HAIL...0.75IN
WIND...70MPH
$$
SG4 follow-up statements
184
WWUS53 KFSD 201247
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
747 AM CDT Sat Jul 20 2019
MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.CON.KFSD.SV.W.0082.000000T0000Z-190720T1330Z/
Lyon MN-Rock MN-Lincoln MN-Pipestone MN-Murray MN-Moody SD-Lake SD-
Minnehaha SD-McCook SD-Brookings SD-
747 AM CDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LYON...ROCK...LINCOLN...PIPESTONE...WESTERN MURRAY...MOODY...
EASTERN LAKE...MINNEHAHA...SOUTHEASTERN MCCOOK AND BROOKINGS
COUNTIES...
At 745 AM CDT, severe thunderstorms were located along a line
extending from near Toronto to near Colman to near Canistota, moving
east at 65 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated. At 733 AM CDT, automated equipment at
Brookings airport reported a measured wind gust of 75 mph.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Colman and White around 750 AM CDT.
Egan around 755 AM CDT.
Flandreau, Hendricks and Humboldt around 800 AM CDT.
Hartford, Wall Lake and Ivanhoe around 805 AM CDT.
Sioux Falls, Pipestone, Crooks and Pipestone National Monument
around 810 AM CDT.
Holland and Taunton around 815 AM CDT.
Brandon, Minneota, Ghent, Woodstock and Rowena around 820 AM CDT.
Marshall, Valley Springs and Lake Wilson around 825 AM CDT.
Other locations impacted by these severe thunderstorms include Ihlen,
Hatfield, Bushnell and Lynd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4399 9593 4350 9635 4351 9758 4404 9706
4454 9688 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1245Z 270DEG 58KT 4451 9669 4404 9688 4356 9735
HAIL...0.75IN
WIND...70MPH
$$
SG795
WWUS53 KFSD 201302
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
802 AM CDT Sat Jul 20 2019
MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.CON.KFSD.SV.W.0082.000000T0000Z-190720T1330Z/
Lyon MN-Rock MN-Lincoln MN-Pipestone MN-Murray MN-Moody SD-Lake SD-
Minnehaha SD-McCook SD-Brookings SD-
802 AM CDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LYON...ROCK...LINCOLN...PIPESTONE...WESTERN MURRAY...MOODY...
EASTERN LAKE...MINNEHAHA...SOUTHEASTERN MCCOOK AND BROOKINGS
COUNTIES...
At 802 AM CDT, severe thunderstorms were located along a line
extending from near Hendricks to Flandreau to near Wall Lake, moving
east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Flandreau and Egan around 805 AM CDT.
Hendricks around 810 AM CDT.
Ivanhoe around 815 AM CDT.
Sioux Falls, Pipestone, Arco and Pipestone National Monument
around 820 AM CDT.
Holland around 825 AM CDT.
Brandon, Valley Springs, Ghent, Lake Wilson, Woodstock and Rowena
around 830 AM CDT.
Other locations impacted by these severe thunderstorms include Ihlen,
Hatfield, Bushnell and Lynd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4399 9593 4350 9635 4351 9758 4404 9706
4454 9688 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1302Z 272DEG 47KT 4448 9652 4403 9659 4354 9705
HAIL...<.75IN
WIND...70MPH
$$
SG715
WWUS53 KFSD 201310
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
810 AM CDT Sat Jul 20 2019
MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.CON.KFSD.SV.W.0082.000000T0000Z-190720T1330Z/
Lyon MN-Rock MN-Lincoln MN-Pipestone MN-Murray MN-Moody SD-Lake SD-
Minnehaha SD-McCook SD-Brookings SD-
810 AM CDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LYON...ROCK...LINCOLN...PIPESTONE...WESTERN MURRAY...MOODY...
EASTERN LAKE...MINNEHAHA...SOUTHEASTERN MCCOOK AND BROOKINGS
COUNTIES...
At 810 AM CDT, severe thunderstorms were located along a line
extending from near Hendricks to 6 miles west of Pipestone National
Monument to near Wall Lake, moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. At 807 AM CDT, automated equipment at the
Sioux Falls Airport reported a wind gust of 58 mph.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Pipestone, Ivanhoe and Pipestone National Monument around 815 AM
CDT.
Holland and Arco around 820 AM CDT.
Brandon, Woodstock and Rowena around 825 AM CDT.
Marshall, Minneota, Valley Springs, Hills, Ghent, Lake Wilson and
Camden State Park around 830 AM CDT.
Other locations impacted by these severe thunderstorms include Ihlen,
Hatfield, Bushnell and Lynd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4399 9593 4350 9635 4351 9758 4404 9706
4454 9688 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1310Z 270DEG 58KT 4447 9638 4402 9645 4353 9691
HAIL...<.75IN
WIND...70MPH
$$
SG765
WWUS53 KFSD 201318
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
818 AM CDT Sat Jul 20 2019
MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.CON.KFSD.SV.W.0082.000000T0000Z-190720T1330Z/
Lyon MN-Rock MN-Lincoln MN-Pipestone MN-Murray MN-Moody SD-Lake SD-
Minnehaha SD-McCook SD-Brookings SD-
818 AM CDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LYON...ROCK...LINCOLN...PIPESTONE...WESTERN MURRAY...MOODY...
SOUTHEASTERN LAKE...MINNEHAHA...SOUTHEASTERN MCCOOK AND SOUTHEASTERN
BROOKINGS COUNTIES...
At 818 AM CDT, severe thunderstorms were located along a line
extending from Ivanhoe to Pipestone to Sioux Falls, moving east at 65
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. At 816 AM CDT, automated equipment at the
Sioux Falls Airport reported a wind gust of 66 mph.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Holland, Woodstock and Arco around 825 AM CDT.
Marshall, Valley Springs, Hills, Ghent, Lake Wilson and Camden
State Park around 830 AM CDT.
Other locations impacted by these severe thunderstorms include
Hatfield, Lynd and Ihlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4399 9593 4350 9635 4351 9720 4400 9688
4442 9655 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1318Z 274DEG 58KT 4446 9622 4401 9629 4352 9675
HAIL...<.75IN
WIND...70MPH
$$
SGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:58 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 20, 3:58 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 358 AM CDT Sat Jul 20 2019 .SHORT TERM...(Today and Tonight) Issued at 358 AM CDT Sat Jul 20 2019 The humidity is still here for now, with 08Z dew points still in the 70s to around 80 across much of the forecast area. Relief is on the way, though as lower dew points gradually filter southward into the area behind a cool front today. By late afternoon, expect dew points around 8-10 degrees lower than current readings. With decrease in humidity and cooler temperatures, attention for today shifts from oppressive heat to convective chances and associated risk of severe weather and heavy rain. Ongoing convection across northwest quarter of South Dakota will be immediate concern. This driven largely by a mid level wave across northwest South Dakota which will continue moving across SD through the morning. Storms should remain largely elevated as they move into and across our northern CWA this morning, with surface boundary over our southern counties from northeast Nebraska into northwest Iowa between Spencer and Storm Lake as of 08Z. This activity will work into area with 1-2kJ/kg elevated instability and 40+ kt deep shear, which should support at least isolated severe threat near/north of I-90 as the storms advance east across our forecast area early to mid morning. Hail still seems to be primary threat given elevated nature of storms, but have already seen isolated severe wind gusts with the storms in central South Dakota, so this certainly cannot be ruled out with WSW oriented 0-3km shear vectors of 30-45kt and DCAPE values in excess of 1000J/kg indicated through mid-morning by the latest RAP. Approaching wave will provide little additional southward push to the front through the morning, with the boundary becoming reinforced by cooling from the rain/storms over our northern counties. This could result in a fairly strong thermal gradient by mid afternoon with readings in the upper 60s-lower 70s in southwest MN, to lower 80s in our far southern counties toward Sioux City-Storm Lake, with surface front likely pushed to just south of the forecast area by 20Z. Despite slight surface cooling through the late afternoon, enough lift from elevated front to keep a threat of scattered storms across our southeast forecast area through the late afternoon and evening. Still some elevated instability to work with, but deep shear weaker in this area with strongest winds aloft remaining farther north, so would expect a more isolated severe threat due to less organized storm potential. In addition to any severe threat, deep warm layer and precipitable water values near 2 inches still at or above the 90th percentile in climatology, heavy rainfall rates and potential flash flooding remain a large concern with any storms through this evening. This highlighted well by WPC Excessive Rainfall Outlook, as well as recently issued Mesoscale Precip Discussion. Storm threat should gradually wane from north to south through the late evening and overnight hours today as front finally makes a stronger southward push into the central Plains. . .LONG TERM...(Sunday through Friday) Issued at 358 AM CDT Sat Jul 20 2019 Much cooler and less humid air mass settles into the region for the latter half of the weekend. Though overall air mass will be drier than recent days, a couple of waves moving across the region could produce isolated to scattered showers or non-severe storms, mainly in the afternoon. Cooler than normal temperatures remain in place through early next week as an upper ridge builds over the Intermountain West, placing us in northwest flow pattern. Ridging begins to work east during the latter half of the week, which should spread more seasonable temperatures back into the region from Wednesday onward. Despite weak disturbances dropping through the region, a lack of deep moisture in this pattern will keep precipitation chances on the low side. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1033 PM CDT Fri Jul 19 2019 Models continue to trend slower with convection on Saturday as cooler air started to settle across the region. Favored area through 18Z Saturday appears to be north of I-90, with more scattered activity further south. Therefore, do not have thunderstorm mention in KFSD and KSUX. Behind the convection, potential for some MVFR stratus. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM...JH AVIATION...BT
Hazardous weather outlook, Jul 20, 4:57 AM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 457 AM CDT Sat Jul 20 2019 IAZ001-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>069- 211000- Lyon-Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle- Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule- Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas- Hutchinson-Turner-Bon Homme-Yankton- 457 AM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Strong to severe storms are expected to move east across the area this morning into the early afternoon. Wind gusts to 60 mph, and large hail up to ping pong ball size are the primary severe threats. Heavy rainfall is also likely, with flash flooding possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning, possibly into the early afternoon across southwest Minnesota. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ070-071-211000- Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Dixon-Dakota-Union- 457 AM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska and southeast South Dakota. .DAY ONE...Today and tonight. Scattered storms are expected to develop across the area this afternoon and evening. Heavy rainfall with localized flash flooding will be the primary threat, with large hail to half dollar size, and wind gusts to 50 mph also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 2 pm and 9 pm.
In the hours before
Local storm report, Jul 20, 6:13 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 AM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM TSTM WND GST 2 NNW HURON 44.38N 98.23W
07/20/2019 M62 MPH BEADLE SD ASOS
ASOS STATION KHON HURON REGIONAL AIRPORT.
&&Local storm report, Jul 20, 6:16 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM TSTM WND GST 4 NNW WOLSEY 44.46N 98.50W
07/20/2019 M75 MPH BEADLE SD DEPT OF HIGHWAYS
RWIS STATION.
&&Local storm report, Jul 20, 6:27 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
627 AM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM TSTM WND GST 3 S CHAMBERLAIN 43.77N 99.32W
07/20/2019 M58 MPH BRULE SD ASOS
ASOS STATION K9V9 CHAMBERLAIN MUNICIPAL
AIRPORT.
0605 AM TSTM WND DMG 7 NE HURON 44.46N 98.17W
07/20/2019 BEADLE SD PUBLIC
LARGE TREE BRANCHES DOWN. ESTIMATED WIND 70
MPH. TIME ESTIMATED BASED ON RADAR.
&&Local storm report, Jul 20, 7:03 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
703 AM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND GST 10 E HITCHCOCK 44.63N 98.20W
07/20/2019 M72 MPH BEADLE SD TRAINED SPOTTER
RECEIVED VIA SOCIAL MEDIA.
0607 AM TSTM WND GST 2 NNW HURON 44.38N 98.23W
07/20/2019 M66 MPH BEADLE SD ASOS
ASOS STATION KHON HURON REGIONAL AIRPORT.
0625 AM TSTM WND GST PLANKINTON 43.72N 98.49W
07/20/2019 E60 MPH AURORA SD EMERGENCY MNGR
ESTIMATED 50 TO 60 MPH. TIME ESTIMATED BASED
ON RADAR.
0638 AM TSTM WND GST IROQUOIS 44.37N 97.85W
07/20/2019 M74 MPH KINGSBURY SD EMERGENCY MNGR
TREES DOWN.
0645 AM TSTM WND GST 3 NNE MITCHELL 43.77N 98.02W
07/20/2019 M59 MPH DAVISON SD AWOS
AWOS STATION KMHE MITCHELL MUNICIPAL
AIRPORT.
0647 AM TSTM WND GST 3 NNE MITCHELL 43.77N 98.02W
07/20/2019 M64 MPH DAVISON SD AWOS
AWOS STATION KMHE MITCHELL MUNICIPAL
AIRPORT.
&&Local storm report, Jul 20, 7:24 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
724 AM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM TSTM WND GST 3 ENE WINFRED 44.01N 97.31W
07/20/2019 M72 MPH LAKE SD TRAINED SPOTTER
MEASURED ON HOME WEATHER STATION.
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:23 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 37 min |
| Jul 20, 5:36 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Jerauld | 24 min |
| Jul 20, 5:55 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Beadle, Brule, Davison, Jerauld, Kingsbury and 2 more | 50 min |
| Jul 20, 6:36 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Beadle, Brookings, Davison, Hanson, Kingsbury and 3 more | 39 min |
| Jul 20, 6:52 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Davison, Douglas, Jerauld | 38 min |
| Jul 20, 7:08 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Hanson, Kingsbury, Lake, McCook, Miner and 2 more | 37 min |
| Jul 20, 7:48 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, McCook, Miner, Sanborn | 42 min |
| Jul 20, 8:15 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 30 min |
| Jul 20, 8:28 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 47 min |
| Jul 20, 8:39 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Union | 36 min |
| Jul 20, 9:46 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 25 hr |
| Jul 20, 6:01 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray | 32 min |
| Jul 20, 9:02 AM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 43 min |
| Jul 20, 9:40 AM CDT | Severe Thunderstorm Warning | FSD | Jackson | 35 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2019Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.